Hi People, First post, i'll try and be brief and any advice is warmly welcome.
I have felt very unwell for a long time and my doctors always put it down to depression (Lazy GP's!) and treated me for several years with AD's which always made me feel worse.
Disgruntled, i recently did some research and found i have a lot of symptoms of Hyperthyroidism (Under-weight, Sweaty, Nervousness, Anxiety, Racing Heart, Hair loss, Eye Pain, General fatigue ect.)
I went to see a private thyroid specialist, had my blood test results back last week and to my surprise i have been diagnosed with Hypothyroidism, the exact opposite condition.
I have been put on a small ammount of Thyroxine which will increase in time.
I know that this doctor is very experienced and probably wouldn't make a mistake like that, and i know that the symptoms of a dodgy thyroid are not cut and dry....but in your experiences could a mistake have been made? Can someone who has the symptoms of hyper really be hypo?
I'm quite suspicious of these pills cause i don't want to make my health any worse and i could do with getting well again right now.
Thanks for reading!
Hello! Your post reminded me of an article I recently read regarding having both hypo and hyper symptoms. The article spoke of some folks who actually have both Hashimotos and Graves disease antiboides which puts the thyroid in a push pull situation. The article also reminded that everyone with hypothyroidism does not follow the typical couse of symptoms. I found the article on Mary Shomon's Thyroid website which always has good info. Check it out. Wish you well with your journey.
When I first was having symptoms of Hashi's I had hyper symptoms, even though my blood tests were normal. I think symptoms are very individualized. It definately is possible to have symptoms of either one for either diagnosis.
Dufus, For some people(me included), when you have been an untreated hypo for too long; your adrenal glands actually kick in to maintain things like your body temp.,etc. My symptoms were very rapid pulse, low body temp, feeling like I was soooo nervous, fluctuating bp, aches, heat and cold intolerance and on and on. They kept raising and lowing my meds because I couldn't tolerate a higher dose of Levoxyl. It turned out that I needed a med with T3 in it too because my body wasn't using the T4 in the Levoxyl effeciently. Everyone is very different in their amount and type of meds needed. Hang in there. IWL
Julied, Nodi & IWL Thanks for your time and help. Very useful. I'm going to carry on with the med and relax. I'm really relieved that i've finally been diagnosed with something that i can now maybe sort out! I'm glad i found this board too, useful to have good people around that can help each other!! Again thanks guys.